Pleuritis Induced by Brigatinib During the Treatment of Non‐Small Cell Lung Cancer

Read full text
Authors: Shohei Yano, Moon Hee Hwang, Tomoko Harima, Shota Takahashi, Takumi Yamada, Nao Yoshida, Yuki Yoshida, Atsushi Hirai
Cited by: 1
References: 3

Abstract

This report describes the first documented case of brigatinib-induced pleuritis in a patient with ALK-positive non-small cell lung cancer. A 77-year-old woman developed dyspnoea, fever, elevated inflammatory markers, and bilateral pleural effusion shortly after starting brigatinib as third-line therapy. Pleural fluid analysis showed lymphocyte-predominant exudative effusion without evidence of malignancy or infection, suggesting drug-induced pleuritis. Discontinuation of brigatinib led to rapid clinical and radiographic improvement. Although disease progression later occurred, pleuritis did not recur. Re-administration of brigatinib at a reduced dose of 30 mg/day achieved tumour shrinkage without pleuritis recurrence, and subsequent dose escalation to 60 mg/day was also tolerated. This case highlights that clinicians should consider drug-induced pleuritis when pleural effusion develops during brigatinib therapy, particularly when it is inconsistent with the disease progression. Dose reduction to as low as 30 mg/day may be a safe and effective therapeutic option for selected patients.

Fields of Study & Subjects

Lung Cancer Treatments and Mutations Chronic Myeloid Leukemia Treatments Cancer Immunotherapy and Biomarkers

Publication details

Journal / source
Respirology Case Reports
Publisher
Wiley
Volume
14
Issue
5
Pages
e70598–e70598
Publication date
1 May 2026
Language
EN